Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 20, NWS Corpus Christi, TX

March 31, 2007Duval County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Mar 31, 2007, 7:01 PM CDT for Duval County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 31, 2007, 7:01 PM CDT (00:01 UTC)
Expired
Mar 31, 2007, 9:00 PM CDT
In force
119 min
Issued by
NWS Corpus Christi, TX
Area
Whole counties

County Duval County, TX

The radar

The Corpus Christi radar (KCRP), 99 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 250 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
250 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
827 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 010001
FFWCRP
TXC131-010200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
658 PM CDT MON APR 30 2007

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DUVAL COUNTY IN SOUTH TEXAS

* UNTIL 900 PM CDT

* AT 655 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED 
TO TRACK THUNDERSTORMS WITH VERY HEAVY RAINFALL NEAR FREER MOVING 
VERY SLOWLY SOUTHEAST.  DOPPLER RADAR ESTIMATED 4 TO 6 INCHES OF 
RAIN HAS FALLEN ACROSS PORTIONS OF NORTHWEST MCMULLEN COUNTY. AN 
ADDITIONAL 2 TO 4 INCHES WILL BE LIKELY ACROSS CENTRAL DUVAL COUNTY 
AS THE STORMS MOVE VERY SLOWLY TO THE SOUTHEAST.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...INCLUDING ROSITA CREEK...COUNTRY ROADS...AS 
WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2805 9880 2805 9824 2751 9824 2751 9880

$$

JR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 31, 3:39 PM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Mar 31, 3:39 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
339 PM CDT SAT MAR 31 2007

.SHORT-TERM (TONIGHT AND SUNDAY)...PACIFIC COLD FRONT HAS MOVED
THROUGH SOUTH TEXAS AND IS LOCATED (AS OF 20Z) ABOUT 30 NM OFFSHORE.
PARENT MID/UPR LOW WILL CONTINUE TO LIFT INTO THE NORTHERN
PLAINS/WESTERN GREAT LAKES REGION OVERNIGHT. AS THE ENERGY SOURCE
MOVES FARTHER AWAY FROM SOUTH TEXAS...THE BOUNDARY SHOULD STALL OUT
AND REMAIN STATIONARY OVER THE GULF TONIGHT. NOT REAL CONFIDENT IN
MUCH (IF ANY) PRECIP DEVELOPING OVERNIGHT...BUT WILL RETAIN 20-30
POPS OVER THE GULF AS THE BOUNDARY MAY PROVIDE ENOUGH CONVERGENCE
FOR SHOWER ACTIVITY. WENT AHEAD AND INTRODUCED ISOLATED SHOWERS IN
THE WEATHER GRIDS OVER THE COASTAL COUNTIES AND VICTORIA CROSSROADS
FOR THE FIRST PART OF THE EVENING IN CASE THE FRONT DECIDES TO
RETROGRADE CLOSER TO THE COAST AND PRODUCE VERY ISOLATED SHOWERS.
THE SECOND CONCERN FOR TONIGHT IS FOG POTENTIAL. EVEN THOUGH DRIER
AIR WILL CONTINUE TO GRADUALLY FILTER IN BEHIND THE FRONT
OVERNIGHT...STANDING WATER FROM TODAYS SHOWERS AND THUNDERSTORMS
WILL BE THE SOURCE OF LOW-LEVEL MOISTURE. WITH WINDS EXPECTED TO
DIMINISH OVERNIGHT AND CLEARING SKIES FROM WEST TO EAST...RADIATION
FOG SHOULD DEVELOP. FOR NOW WILL GO WITH PATCHY FOG OVER THE
CLIMATOLOGICALLY FAVORED COASTAL PLAINS AND INLAND COASTAL BEND
WHERE THE BEST COLD AIR DRAINAGE WILL BE. THIS MAY NEED TO BE
EITHER EXPANDED OR CONTRACTED LATER TONIGHT DEPENDING ON HOW MUCH
IMPACT THE DRIER AIR WILL HAVE ON FOG DEVELOPMENT (IF ANY DEVELOPS
AT ALL) LATE TONIGHT/EARLY TOMORROW MORNING. THE BOUNDARY OFFSHORE
SHOULD WASH OUT LATE TONIGHT WITH ONSHORE FLOW DEVELOPING BY
SUNDAY MORNING. TEMPS SHOULD WARM NICELY TO ABOUT A CATEGORY OR
TWO ABOVE NORMAL SUNDAY AFTERNOON WITH THE DEVELOPMENT OF RETURN
FLOW.

&&

.AVIATION...VFR CONDITIONS WILL PERSIST THROUGH THE EVENING HOURS
WITH IFR CONDITIONS DEVELOPING OVER AREAS ALONG AND EAST OF
HIGHWAY 281 AROUND 10Z-11Z...EXCEPT FOR SITES ALONG THE IMMEDIATE
COAST. CONDITIONS SHOULD IMPROVE TO VFR BY MIDDAY SUNDAY.

&&

.MARINE...ISOLATED TO SCATTERED SHOWERS ARE EXPECTED TO PERSIST
OVER THE COASTAL WATERS THROUGH THE FIRST PART OF THE EVENING AND
GRADUALLY DIMINISH AFTER MIDNIGHT. OVERALL CONDITIONS OVER THE
BAYS AND GULF SHOULD REMAIN BELOW CAUTION CRITERIA OUTSIDE OF
SHOWER ACTIVITY.

&&

.LONG-TERM (SUNDAY NIGHT THROUGH SATURDAY)...MUCH OF MODEL
CONSENSUS IS INDICATING SLOWER AND WEAKER FROPA DURING MID
WEEK...WITH ANOTHER SURGE COME FRIDAY. GFS IS STILL FLIPPING
AROUND ON MOISTURE FIELDS DURING THE INTERVAL...SHOWING MORE OF A
WETTER FORECAST NOW THAN PREVIOUS FORECAST. NOT COMFORTABLE WITH
ANY MODEL AT THIS TIME AS FORECAST GOES FARTHER OUT. FOR
NOW...WILL ADJUST POPS A BIT MID WEEK AND BEYOND BUT NOT GO AS
HIGH AS MEX-MOS IS GOING. FEELING IS THAT UPPER SUPPORT AFTER
TUESDAY IS RATHER LIMITED SO FOCUS WILL HAVE TO BE FRONTAL FORCING
AND MOS MAY BE A BIT TOO WET BASED ON ITS MOISTURE FIELDS.
THUS...PRECIP FORECAST IS AS FOLLOWS...JUST A SLIGHT CHANCE FOR
PRECIP OVER THE SOUTHWEST SUNDAY NIGHT WHERE MOISTURE RETURN IS A
BIT BETTER AND VERY WEAK ISENTROPIC LIFT OCCURS...HOWEVER
CONFIDENCE IS NOT HIGH. WEAK ENERGY ALOFT LATE MONDAY AND PLENTY
OF INSTABILITY AND MOISTURE CALLS FOR A CHANCE FOR PRECIP...A BIT
LESS ON TUESDAY WITH MOISTURE MORE LIMITED AND JET DYNAMICS
LIMITED TO THE NORTHEASTERN AREAS. SLOWER FROPA WEDNESDAY MORNING
WILL BRING LOW CHANCE PRECIP AS MOISTURE POOLS ALONG BOUNDARY.
BETTER MOISTURE FIELDS MOVE SOUTH WEDNESDAY NIGHT...SO RAINFALL
LIMITED TO ONLY EXTREME SOUTHWEST WHERE SOME WEAK FORCING MAY
OCCUR. NEXT BOUNDARY LATE THURSDAY NIGHT/FRIDAY...WITH GFS HINTING
AT DISTURBANCE IN NORTHWEST FLOW...CHANCE POPS FRIDAY. DRIER AIR
MOVES IN ON SATURDAY SO DO NOT EXPECT RAINFALL. ADJUSTED
TEMPERATURE FORECAST ACCORDINGLY BASED ON CHANGES IN FRONTAL
TIMING...MOISTURE FIELDS...AND ISC COLLABORATION.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    60  83  69  81  70  /  10  10  10  30  20
VICTORIA          55  84  66  80  68  /  10  10  10  40  20
LAREDO            61  90  71  89  72  /   0  10  20  20  20
ALICE             57  85  68  85  69  /  10  10  10  30  20
ROCKPORT          62  81  69  79  70  /  10  10  10  40  20
COTULLA           53  86  67  87  68  /   0  10  10  20  20
KINGSVILLE        57  85  68  84  69  /  10  10  10  30  20
NAVY CORPUS       61  80  69  79  70  /  10  10  10  30  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TM/95...SHORT-TERM
GW/86...LONG-TERM
Hazardous weather outlook, Mar 31, 11:49 AM CDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1149 AM CDT SAT MAR 31 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-011700-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1149 AM CDT SAT MAR 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE TO
PUSH OFFSHORE THIS AFTERNOON. SOME OF THESE STORMS WILL PRODUCE
BRIEF PERIODS OF HEAVY RAINFALL. HOWEVER...THESE STORMS ARE
EXPECTED TO REMAIN BELOW SEVERE LIMITS.

CONVECTIVE ACTIVITY WILL MOVE OUT OF THE AREA LATER THIS AFTERNOON AS THE
COLD MOVES THROUGH THE REGION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS ARE EXPECTED OVER SOUTH TEXAS MONDAY AND
TUESDAY. THE STORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS AT THIS
TIME. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TM/JR/TMT

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.